Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fat Gut & Atripla
Jul 3, 2009

Hello,

I used to take Combivir and Sustiva before switching to Atripla, and since changing have seen a gradual weight gain of around 14lbs (in 8 months) however other than my muscles looking more toned (legs and arms) the only place the weight seems to be going is around my stomach...

... Now this is to the point where i naturally look slim, but some days look like my stomach is swollen and fat - is this common with a more fat friendly regime and how can i work on my stomach so its flat as i fear that the rate i am going people will see my stomach 10 seconds before the rest of me and it can be quite depressing...

I dont drink alcohol, eat well, and do light exercise such as walking so dont know why its happening...

Response from Dr. Henry

Studies have generally shown that there is less fat loss with Atripla compared to Combivir + efavirenz. What is not clear is whether Atripla is associated with more intra-abdominal fat gain. Studies and clinical experience has not consistently noted the phenomenon that you describe though it may vary from patient to patient. The amount of stomach fat gain from Atripla has generally been very modest with occasional outliers. A nutrition/exercise assessment as well as thorough history and physical examinaton are important to assess factors involved. Sometimes an Xray (such as abdominal CT) can help sort out the anatomy and indeed whether there is a significant increase in intraabdominal fat. KH



Previous
Nausia With Atripla
Next
Atripla and Calcium Carbonate (Tums/Rolaids)

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement